MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP REDUCER PART FOR IMPACTOR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP REDUCER PART FOR IMPACTOR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 75023714
Medical Device Problem Codes Fracture (1260); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.(b)(4).
 
Event or Problem Description
It was reported that the tip of the polarcup reducer part for impactor is beat up and chipped.As this was noticed upon field inspection, there was not patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: while this event is no longer considered reportable, this report is being submitted as a courtesy to provide updated investigation results based on the return and evaluation of the complaint device subsequent to the submission of our previous supplemental report.Additional information: h6 (component code, type of investigation, investigation findings, investigation conclusions).Results of investigation: it was reported that the tip of the polarcup reducer part for impactor is beat up and chipped.As this was noticed upon field inspection, there was not patient involvement.The complaint device intended for use in treatment was returned for investigation.A visual evaluation of the returned device was conducted, and it showed significant signs of use and damage such as scratches, gouges, small cracks and heavy material deformation.It was concluded that the complaint device was damaged.So, the mentioned failure mode of deformation due to compressive stress is confirmed.A review of the production documentation did not detect any deviation that could have contributed to the reported failure mode.The performed complaint history review for the complaint device revealed 3 complaints with similar failure modes for the same batch, but only one of them is comparable with this complaint as the root cause is associated to the device reaching the end of its useful life.Review of past corrective actions was performed.No further escalation is required.A review of the risk management documentation verifies the failure mode and severity of the reported issue.Based on the performed investigations, the relationship between the reported event and the device was confirmed.Considering the performed visual inspection, the device deformation may arise from a problem that occurred related inadequate tensile forces, shear, bending or torsion.There is no indication that the reported devices failed to meet manufacturing specifications upon release for distribution.Normal wear and tear are known to contribute to the reported event.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag, all devices must be inspected and controlled for proper functioning after cleaning/disinfection.The need for corrective action is not indicated.Nevertheless, smith+nephew will continue to monitor this device for similar issues.The returned device will be discarded.Corrected data: h3, h6 (medical device problem code).
 
Additional Manufacturer Narrative
This report was inadvertently submitted under manufacturer number ¿1020279¿, the correct manufacturer number is ¿9613369.¿ d3 and g1/manufacturing site name and address: corrected.

Brand Name
POLARCUP REDUCER PART FOR IMPACTOR
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau TN CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau TN CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15272361
Report Number1020279-2022-03787
Device Sequence Number5906197
Product Code LPH
UDI-Device Identifier07611996114614
UDI-Public07611996114614
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75023714
Device Catalogue Number75023714
Device Lot NumberD69686
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer08/03/2022
10/10/2022
Initial Report FDA Received Date08/22/2022
Supplement Report FDA Received Date08/26/2022
10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/16/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown